Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Sorry- I intially posted this in the wrong forum.

I started accutane on June 24 at 40mg/day (90 pounds). I could only handle 17 days. At the onset, I used chapstick and aquaphor throughout the day twice an hour on my lips and aquaphor three times per day up nose, used refresh moisturizing eye drops, and drank over a gallon of water a day. I saw IMMEDIATE positive results. I think this is my ticket if I can take accutane....any help on dealing with SEVERELY chapped, irritated, swollen, painful lips would be greatly appreciated.

On day 13 I noticed my lips getting very chapped. Day 15 I tried Dr. Dan's corti-balm (per my dermatologist's recommendation), which to me was "hard" and hurt when applied. Day 17 I had to stop accutane due to severe burning, sharp needle prickly feeling, complete peeling, raw, red, and swollen lips. Three days later (which would have been Day 20) I was put on prednisone for three days and told to take the 40 mg every other day after the prednisone kicked in. My dermatologist is reducing my dose to 20 mg next week...waiting for this due to ipledgeprogram and insurance purposes. I have finished my three days of prednisone and have felt/seen very little improvement; although the swelling is down and now it doesn't look like I just had a lip job. Eating, talking, smiling, laughing, taking a shower, and even a hair touching my lips is painful.

I was on cholesterol meds prior to accutane, which was doubled when accutane use started. I also started taking fish oil when I began accutane; however, I recently stopped the fish oil due to high levels of Vitamin A that I was unaware of. I do not take any multi-vitamins with Vitamin A supplements.

I have tried the following on/for my lips since my lips got bad:

1. aquaphor

2. hydrocortizone

3. bacitracin

4. olive oil

5. cucumbers

6. honey

7. vitamin E (both by taking the pill and applying directly to lips)

8. Dr. Dan's corti-balm (specifically for accutane users per derm's recommendation - hurts when applied)

9. triple antibiotic ointment

10. added Vitamin B as a supplement

11. drinking tons of water

12. NeoStrata lip conditioner (for accutane users per derm's recommendation - better than Dr. Dan's)

13. prednisone

14. bio2 Cosmeceuticals cell re-nu RECOVERY Protective Recovery Balm (from plastic surgeon used after microdermabrasion)

15. ibuprofen and tylenol with codeine as needed for pain

The bio2 protective recovery balm has been BY FAR the best. I could put this on every five minutes.

Please help! I want to start taking accutane again, but I am scared that my lips will not get better, and I cannot continue dealing with this type of lip pain. I may simply be allergic to this medicine - argh...I have waited 20 years for a dermatologist to put me on this drug!

Thanks for any suggestions!

MERT1

Share this post


Link to post
Share on other sites

I don't have any additional topical lip suggestions (I use aquaphor) but I am glad you are going to be on a lower dose. Maybe the initial 40mg/day dose was too high for your weight. I just started on my third course and started at 30mg/day and I weigh 110lbs. On past courses I took up to 100mg/day but it is good to start low.

Share this post


Link to post
Share on other sites

Is it possible you are having a reaction to one or more of the emollients you have tried? It was very good of you to get your derm involved immediately. Hopefully the lower dose / prednisone will provide some relief. I am thinking perhaps you have tried too much and it has complicated their recovery. Stick with the bio2 and see what happens over the next couple of days.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×